Journals / Klinik Psikiyatri Dergisi / 2021 / Cilt: 24 - Sayı: 1

Asymmetric tremor due to possible valproicacid-aripiprazole interaction in a child withsevere intellectual disability

Şiddetli entellektüel yetiyitimi olan bir çocukta olası valproik asit-aripiprazol etkileşimi ile ilişkili asimetrik tremor

Pages
123–126
Publication Date
2022-10-17
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

Tremor as a symptom can develop due to the use of both valproic acid and aripiprazole which is usually manifested as symmetrical.When valproate and ari-piprazole are administered together, there may be some change in plasma concentrations of aripiprazole and its metabolite but this change is thought to be related to the displacement in plasma proteins thus effect of both drugs on changes to steady state levels is very small and not clinically significant We report the case of a 15-year-old girl is that asymmetric tremor, which occurs after valproic acid is added to treatment while using aripiprazole, and the disappearance of asymmetric tremor after reducing the dose of aripiprazole.

📌 3 Key Takeaways

🎯
Objective & Hypothesis:ntellectual disability is a common neurodevelopmental disorder.
📊
Key Findings & Data:Antipsychotic drugs, mood stabilizers drugs are often used in this group for behavioral problems.
💡
Conclusion & Impact:Tremor as a symptom can develop due to the use of both valproic acid and aripiprazole which is usually manifested as symmetrical.When valproate and ari-piprazole are administered together, there may be some change in plasma concentrations of aripiprazole and its metabolite but this change is thought to be related to the displacement in plasma proteins thus effect of both drugs on changes to steady state levels is very small and not clinically significant We report the case of a 15-year-old girl is that asymmetric tremor, which occurs after valproic acid is added to treatment while using aripiprazole, and the disappearance of asymmetric tremor after reducing the dose of aripiprazole.
🔬Design:Research Article
📍Scope:Comprehensive Sample
⚙️Variables:Domain Parameters

Abstract

ntellectual disability is a common neurodevelopmental disorder. Antipsychotic drugs, mood stabilizers drugs are often used in this group for behavioral problems. Tremor as a symptom can develop due to the use of both valproic acid and aripiprazole which is usually manifested as symmetrical.When valproate and ari-piprazole are administered together, there may be some change in plasma concentrations of aripiprazole and its metabolite but this change is thought to be related to the displacement in plasma proteins thus effect of both drugs on changes to steady state levels is very small and not clinically significant We report the case of a 15-year-old girl is that asymmetric tremor, which occurs after valproic acid is added to treatment while using aripiprazole, and the disappearance of asymmetric tremor after reducing the dose of aripiprazole.

Özet

Entellektüel yetiyitimi yaygın görülen bir nörogelişimselbozukluktur. bu grupta çocuklar meydana gelen davranışproblemlerinin tedavisinde antipsikotik ilaçlar, duygudurum dengeleyiciler sıklıkla kullanılmaktadır. Tremor,hem valproik asit hem de aripiprazol kullanımı nedeniylegelişebilir ve genelikle simetrik olması beklenmektedir.Valproat ve aripiprazol birlikte uygulandığında, aripipra zol ve metabolitinin plazma konsantrasyonlarında bazıdeğişiklikler olabilir, ancak bu değişikliğin plazma pro teinlerindeki yer değiştirmeyle ilişkili olduğudüşünülmektedir, bu nedenle her iki ilacın kararlı durumseviyelerindeki değişiklikler üzerindeki etkisi çok küçüktürve klinik olarak önemsiz kabul edilmektedir. bu vakasunumunda aripiprazol kullanırken tedaviye valproik asiteklenmesi sonrası asitmetrik tremor gelişen sonrasındaaripiprazolun dozu azaltığında asitmetrik tremorukesilen 15 yaşındaki kız olgu sunulmuştur.

🔖

Cite This Article

YEKTAŞ, Ç., SARIGEDİK, E., KARA, N. (2022). Asymmetric tremor due to possible valproicacid-aripiprazole interaction in a child withsevere intellectual disability. Klinik Psikiyatri Dergisi, Cilt: 24 - Sayı: 1, 123–126. https://ajindex.com/articles/573825

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (11)

  1. Leonard H, Wen X. The epidemiology of mental retardation: Challenges and opportunities in the new millennium. Ment Retard Dev Disabil Res Rev [Internet]. 2002 [cited 2019 Dec 25];8:117–34. Available from:
  2. American Psychiatric Association. DSM-5 Diagnostic Classification. In: Diagnostic and Statistical Manual of Mental Disorders. 2013
  3. Dykens EM. Annotation: Psychopathology in Children with Intellectual Disability. J Child Psychol Psychiatry [Internet]. 2000 May 28 [cited 2019 Dec 25];41(4):407–17. Available from:
  4. Bramble D. Psychopharmacology in children with intellectual disability. Adv Psychiatr Treat. 2011;17:32–40
  5. Reurts EE, Troost PW, Dinnissen M, Reijnen S, Hoekstra PJ, Popma A. Aripiprazole in youth with intellectual disabilities: A retrospective chart study. J Intellect Disabil. 2020 Mar 17;174462952090517
  6. Hollander E, Chaplin W, Soorya L, Wasserman S, Novotny S, Rusoff J, et al. Divalproex sodium vs placebo for the treatment of irritability in children and adolescents with autism spectrum disorders. Neuropsychopharmacology. 2010;35:990–8
  7. Hellings JA, Weckbaugh M, Nickel EJ, Cain SE, Zarcone JR, Reese RM, et al. A double-blind, placebo-controlled study of valproate for aggression in youth with pervasive developmental disorders. J Child Adolesc Psychopharmacol. 2005;15:682–92
  8. Ali R, Singh G, Iskandar JW, Kim KY. A case of intention tremor induced by the combination of aripiprazole and lamotrigine. Vol. 14, Primary Care Companion to the Journal of Clinical Psychiatry. 2012
  9. Baizabal-Carvallo JF, Alonso-Juarez M. Valproate-induced rest tremor and parkinsonism. Acta Neurol Belg. 2019; 10. de Leon J, Greenlee B, Barber J, Sabaawi M, Singh NN. Practical guidelines for the use of new generation antipsychotic drugs (except clozapine) in adult individuals with intellectual disabilities. Vol. 30, Research in Developmental Disabilities. 2009. p. 613–69
  10. Levy T, Bloch Y. [Pharmacotherapy for conduct disorder in children and adolescents]. Harefuah [Internet]. 2012 Jul [cited 2019 Dec 25];151(7):421–6, 435, 434. Available from:
  11. Jerrell JM, Hwang T-L, Livingston TS. Neurological adverse events associated with antipsychotic treatment in children and adolescents. J Child Neurol [Internet]. 2008 Dec [cited 2019 Dec 26];23(12):1392–9. Available from: http://www.ncbi.nlm.nih.gov/pubm